# SDR 2004UALA00601

- Difficulty date: June 21, 2004
- Submitted: June 30, 2004
- Operation: Air carrier
- Aircraft: N791UA
- Make and model: Boeing 777222
- Aircraft serial: 26933
- Aircraft time: 30,210 hours, 4,721 cycles
- Engine: Pwa PW4090
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Engine
- Condition: Leaking
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

NR 1 ENGINE SHUT DOWN DUE TO LOSS OF OIL QUANTITY/PRESSURE. NR 2 BEARING FAILED. THIS IS THE MAIN THRUST BEARING SUPPORTING THE N2 ROTOR. BEARING CAGE IS FRACTURED.  ALL BALLS ARE HEAVILY SPALLED AND "SQUARED OFF". OUTER RACE RIVET PIN STILL INSTALLED.  OUTER RACE HAS NOT SPUN. CRACK IN THE SUPPORT THROUGH ONE OF THE RIVET PIN HOLES, ADJACENT TO THE RIVET PIN. INNER RACE HALVES ARE FRICTION WELDED TOGETHER. NR 2 REAR CARBON SEAL (C/S) DISTRESSED.  PINS BENT.  OIL RESIDUE ON REAR SIDE OF SUPPORT.  NR 2 FRONT C/S, NR 1 C/S, AND NR 1 & 1.5 BEARINGS IN FAIRLY GOOD CONDITION.
